Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 158, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 2, 2014, 6:50 PM CDT for 5 counties in Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2014, 6:50 PM CDT (23:50 UTC)
- Expired
- Sep 2, 2014, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, DeKalb County, TN, Putnam County, TN, Van Buren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 100 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1661 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
805
WUUS54 KOHX 022350
SVROHX
TNC035-041-141-175-185-030030-
/O.NEW.KOHX.SV.W.0158.140902T2350Z-140903T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
650 PM CDT TUE SEP 2 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
NORTHERN VAN BUREN COUNTY IN MIDDLE TENNESSEE...
WHITE COUNTY IN MIDDLE TENNESSEE...
WEST CENTRAL CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
EASTERN DE KALB COUNTY IN MIDDLE TENNESSEE...
* UNTIL 730 PM CDT
* AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR SPARTA...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPARTA...SPENCER...DOYLE...VIRGIN FALLS STATE NATURAL AREA AND
PLEASANT HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3564 8540 3577 8561 3579 8561 3579 8560
3580 8561 3580 8563 3582 8565 3582 8567
3594 8585 3614 8573 3608 8505
TIME...MOT...LOC 2348Z 287DEG 35KT 3600 8551
$$
FORECASTER:
111 follow-up statement
491
WWUS54 KOHX 030008
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT TUE SEP 2 2014
TNC041-030017-
/O.CAN.KOHX.SV.W.0158.000000T0000Z-140903T0030Z/
DE KALB TN-
708 PM CDT TUE SEP 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE KALB COUNTY IS
CANCELLED...
LAT...LON 3564 8540 3577 8561 3580 8561 3582 8567
3585 8563 3585 8566 3587 8566 3588 8564
3589 8565 3611 8552 3608 8505
TIME...MOT...LOC 0007Z 287DEG 35KT 3595 8529
$$
TNC035-141-175-185-030030-
/O.CON.KOHX.SV.W.0158.000000T0000Z-140903T0030Z/
PUTNAM TN-VAN BUREN TN-WHITE TN-CUMBERLAND TN-
708 PM CDT TUE SEP 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WEST CENTRAL CUMBERLAND...WHITE...NORTHERN VAN BUREN AND CENTRAL
PUTNAM COUNTIES...
AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR VIRGIN FALLS STATE NATURAL
AREA...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
VIRGIN FALLS STATE NATURAL AREA...SPARTA...AND PLEASANT HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3564 8540 3577 8561 3580 8561 3582 8567
3585 8563 3585 8566 3587 8566 3588 8564
3589 8565 3611 8552 3608 8505
TIME...MOT...LOC 0007Z 287DEG 35KT 3595 8529
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 6:33 PM CDT, 17 minutes earlier.
Area forecast discussion, Sep 2, 6:33 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 633 PM CDT TUE SEP 2 2014 .UPDATE...FOR 00Z AVIATION FORECAST && .AVIATION... ...POOR FLYING WEATHER IN AND OUT OF NASHVILLE FOR THE NEXT COUPLE OF HOURS AND CROSSVILLE FOR THE NEXT SEVERAL DUE TO THUNDERSTORMS. THUNDERSTORMS HAVE ALIGNED ALONG THE INTERSTATE 40 CORRIDOR. WET MICROBURSTS HAVE BEEN COMMON ALONG THIS CORRIDOR OVER THE LAST COUPLE OF HOURS WITH WIND GUSTS AROUND 50 MPH AND COPIOUS RAINFALLS THAT HAVE REDUCED SURFACE VISIBILITIES DOWN TO NEAR ZERO AT TIMES. CONDITIONS WILL IMPROVE BY MID EVENING AT NASHVILLE BUT LIKELY TO CONTINUE WELL INTO THE EVENING ALONG THE PLATEAU. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Sep 2, 3:13 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 313 PM CDT TUE SEP 2 2014 TNZ005>008-023>027-056>061-075-077-079-093>095-032015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL- BEDFORD-COFFEE-GRUNDY-WAYNE-LAWRENCE-GILES- 313 PM CDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. SOME STRONG THUNDERSTORMS...WITH HEAVY DOWNPOURS...ARE EXPECTED MAINLY THIS AFTERNOON AND EVENING. PLACES THAT RECEIVED HEAVY RAINFALL LAST SATURDAY WILL BE MOST VULNERABLE TO PONDING AND ISOLATED FLOODING. SOME SUCH PLACES INCLUDE AREAS ALONG THE INTERSTATE 65 CORRIDOR...FROM NASHVILLE SOUTHWARD TO THE ALABAMA BORDER... INCLUDING LOCATIONS AROUND FRANKLIN...COLUMBIA... LEWISBURG...AND PULASKI. ANOTHER AREA THAT WILL BE ESPECIALLY VULNERABLE TO RAINFALL RUN OFF WILL BE THE NORTHERN CUMBERLAND PLATEAU... INCLUDING THE CITIES OF COOKEVILLE ...JAMESTOWN...LIVINGSTON...AND GAINESBORO. SOME SPOTS IN THESE AREAS RECEIVED BETWEEN THREE AND FOUR INCHES OF RAIN LAST WEEKEND. IN ADDITION TO THE HEAVY DOWNPOURS...YOU CAN EXPECT STRONG THUNDERSTORMS TO INCLUDE GUSTY WINDS...FREQUENT LIGHTNING STRIKES... AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ009>011-028>034-062>066-078-080-032015- MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-WARREN- VAN BUREN- 313 PM CDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR MOST OF MIDDLE TENNESSEE EAST OF INTERSTATE 65 DURING THE AFTERNOON AND EARLY EVENING. DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY THREAT, BUT THERE IS ALSO A POSSIBILITY OF LARGE HAIL. IN ADDITION, MANY OF THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL. PLACES THAT RECEIVED HEAVY RAINFALL LAST SATURDAY WILL BE MOST VULNERABLE TO PONDING AND ISOLATED FLOODING. THIS INCLUDES THE NORTHERN CUMBERLAND PLATEAU...INCLUDING THE CITIES OF COOKEVILLE ...JAMESTOWN...LIVINGSTON...AND GAINESBORO. SOME SPOTS IN THESE AREAS RECEIVED BETWEEN THREE AND FOUR INCHES OF RAIN LAST WEEKEND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Special weather statement, Sep 2, 6:02 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 602 PM CDT TUE SEP 2 2014 TNZ032>034-065-066-022330- CUMBERLAND-FENTRESS-OVERTON-PUTNAM-WHITE- 602 PM CDT TUE SEP 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS... OVERTON...PUTNAM AND WHITE COUNTIES... AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR COOKEVILLE...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE MONTEREY...PLEASANT HILL AND CROSSVILLE. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3627 8501 3588 8499 3602 8553 3622 8555 11
Local storm report, Sep 2, 6:11 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
611 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLOOD COOKEVILLE 36.16N 85.51W
09/02/2014 PUTNAM TN EMERGENCY MNGR
FLOODING REPORTED IN TYPICAL FLOOD PRONE AREAS OF
WILLOW STREET IN COOKEVILLE
&&
EVENT NUMBER OHX1400578
SHAMBURGERSpecial weather statement, Sep 2, 6:12 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 612 PM CDT TUE SEP 2 2014 TNZ008-026>028-059-062-030000- CHEATHAM-DAVIDSON-RUTHERFORD-SUMNER-WILLIAMSON-WILSON- 612 PM CDT TUE SEP 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON... RUTHERFORD...SUMNER...WILLIAMSON AND WILSON COUNTIES... AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING AN AREA OF STRONG THUNDERSTORMS NEAR NASHVILLE...MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE BELLS BEND...FOREST HILLS...BELLE MEADE...OAK HILL...NASHVILLE...BERRY HILL...MADISON...OLD HICKORY... HERMITAGE...PERCY PRIEST LAKE...RURAL HILL AND MOUNT JULIET. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3637 8636 3591 8633 3601 8714 3623 8693 11
Special weather statement, Sep 2, 6:15 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT TUE SEP 2 2014
TNZ008-028>032-064-030000-
DE KALB-JACKSON-PUTNAM-SMITH-SUMNER-TROUSDALE-WILSON-
615 PM CDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...JACKSON...PUTNAM...
SMITH...SUMNER...TROUSDALE AND WILSON COUNTIES...
AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LEBANON...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DICKERSON CHAPEL RECREATION
AREA...LEBANON...TUCKERS CROSSROADS...SOUTH CARTHAGE...CARTHAGE...
GORDONSVILLE AND GRANVILLE.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3643 8577 3609 8572 3611 8635 3638 8639
3642 8585 3641 8583 3642 8582
11Special weather statement, Sep 2, 6:30 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 630 PM CDT TUE SEP 2 2014 TNZ032-064-065-030015- DE KALB-PUTNAM-WHITE- 630 PM CDT TUE SEP 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...PUTNAM AND WHITE COUNTIES... AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BAXTER...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE BURGESS FALLS STATE PARK...BAKERS CROSSROADS AND HAMPTONS CROSSROADS. TORRENTIAL DOWNPOURS AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3617 8535 3591 8534 3593 8581 3613 8575 11
Local storm report, Sep 2, 6:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FLASH FLOOD COOKEVILLE 36.16N 85.51W
09/02/2014 PUTNAM TN EMERGENCY MNGR
PUTNAM COUNTY EMERGENCY MANAGEMENT REPORTED 3 WATER
RESCUES IN COOKEVILLE AREA DUE TO FLOODED
ROADWAYS...INCLUDING AT WILLOW ST AND BROAD ST...AND AT
HIGHWAY 111 AND 10TH STREET.
&&
EVENT NUMBER OHX1400579
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:46 PM CDT | Special Weather Statement | OHX | Clay, Macon, Trousdale | 29 min |
| Sep 2, 4:14 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Smith | 46 min |
| Sep 2, 4:22 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 38 min |
| Sep 2, 4:40 PM CDT | Special Weather Statement | OHX | Davidson, Williamson | 35 min |
| Sep 2, 4:44 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 2 hr |
| Sep 2, 4:52 PM CDT | Special Weather Statement | OHX | DeKalb, Fentress, Overton, Pickett, Putnam, White | 38 min |
| Sep 2, 4:54 PM CDT | Special Weather Statement | OHX | Robertson | 51 min |
| Sep 2, 5:00 PM CDT | Special Weather Statement | OHX | Smith, Trousdale | 30 min |
| Sep 2, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 21 min |
| Sep 2, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 27 min |
| Sep 2, 5:37 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 38 min |
| Sep 2, 5:57 PM CDT | Areal Flood Advisory | OHX | Davidson, Smith, Sumner, Trousdale, Wilson | 2 hr |
| Sep 2, 6:02 PM CDT | Special Weather Statement | OHX | Cumberland, Putnam | 28 min |
| Sep 2, 6:04 PM CDT | Areal Flood Advisory | OHX | Overton, Putnam | 116 min |
| Sep 2, 6:12 PM CDT | Special Weather Statement | OHX | Davidson | 48 min |
| Sep 2, 6:15 PM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 45 min |
| Sep 2, 6:30 PM CDT | Special Weather Statement | OHX | Putnam, White | 45 min |
| Sep 2, 6:42 PM CDT | Flash Flood Warning | OHX | DeKalb, Putnam, White | 2 hr |
| Sep 2, 6:52 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys | 113 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.